Alert archive / Michigan / Gale Watches in 2021
Gale Watch 16, NWS Gaylord, MI
NWS Gaylord, MI issued this gale watch at Nov 4, 2021, 3:19 AM EDT. It took effect at Nov 5, 2021, 2:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 4, 2021, 3:19 AM EDT (07:19 UTC)
- In effect from
- Nov 5, 2021, 2:00 PM EDT
- Expired
- Nov 5, 2021, 4:10 AM EDT
- In force
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
526 WHUS73 KAPX 040719 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 319 AM EDT Thu Nov 4 2021 LHZ345-LMZ323-341-342-344>346-041530- /O.NEW.KAPX.GL.A.0016.211105T1800Z-211106T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 319 AM EDT Thu Nov 4 2021 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... * WHAT...Highest gusts up to 30 kt from the southwest and highest waves around 9 feet possible. * WHERE...Portions of Lake Michigan and the Straits of Mackinac. * WHEN...From Friday afternoon through Saturday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$
5 follow-up statements
882 WHUS73 KAPX 041351 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 951 AM EDT Thu Nov 4 2021 LHZ345-LMZ323-341-342-344>346-050000- /O.CON.KAPX.GL.A.0016.211105T1800Z-211106T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 951 AM EDT Thu Nov 4 2021 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... * WHAT...Highest gusts up to 35 kt from the southwest and highest waves around 9 feet possible. * WHERE...Portions of Lake Michigan and the Straits of Mackinac. * WHEN...From Friday afternoon through Saturday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$
715 WHUS73 KAPX 041747 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 147 PM EDT Thu Nov 4 2021 LHZ345-LMZ323-341-342-344>346-050615- /O.CON.KAPX.GL.A.0016.211105T1800Z-211106T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 147 PM EDT Thu Nov 4 2021 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... * WHAT...Highest gusts up to 35 kt from the southwest and highest waves around 9 feet possible. * WHERE...Portions of Lake Michigan and the Straits of Mackinac. * WHEN...From Friday afternoon through Saturday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$
469 WHUS73 KAPX 041914 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 314 PM EDT Thu Nov 4 2021 LHZ345-LMZ323-341-342-344>346-050315- /O.CON.KAPX.GL.A.0016.211105T1800Z-211106T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 314 PM EDT Thu Nov 4 2021 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... * WHAT...Highest gusts up to 40 kt from the southwest and highest waves around 11 feet possible. * WHERE...Portions of Lake Michigan and Lake Huron. * WHEN...From Friday afternoon through Saturday morning. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$
939 WHUS73 KAPX 050245 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1045 PM EDT Thu Nov 4 2021 LHZ345-LMZ323-341-342-344>346-051045- /O.CON.KAPX.GL.A.0016.211105T1800Z-211106T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1045 PM EDT Thu Nov 4 2021 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... * WHAT...Highest gusts up to 40 kt from the southwest and highest waves around 11 feet possible. * WHERE...Portions of Lake Michigan and Lake Huron. * WHEN...From Friday afternoon through Saturday morning. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$
455 WHUS73 KAPX 050810 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 410 AM EDT Fri Nov 5 2021 LMZ341-051615- /O.UPG.KAPX.GL.A.0016.211105T1800Z-211106T1200Z/ /O.NEW.KAPX.GL.W.0021.211105T2100Z-211106T1200Z/ Seul Choix Point to 5NM West of Mackinac Bridge- 410 AM EDT Fri Nov 5 2021 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT SATURDAY... * WHAT...Highest gusts up to 35 kt from the southwest and highest waves around 11 feet expected. * WHERE...Seul Choix Point to 5NM West of Mackinac Bridge. * WHEN...From 5 PM this afternoon to 8 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ342-344-345-051615- /O.UPG.KAPX.GL.A.0016.211105T1800Z-211106T1200Z/ /O.NEW.KAPX.GL.W.0021.211106T0000Z-211106T1200Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- 410 AM EDT Fri Nov 5 2021 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SATURDAY... * WHAT...Highest gusts up to 35 kt from the southwest and highest waves around 10 feet expected. * WHERE...Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay, Sleeping Bear Point to Grand Traverse Light MI and Point Betsie to Sleeping Bear Point MI. * WHEN...From 8 PM this evening to 8 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ323-346-051615- /O.UPG.KAPX.GL.A.0016.211105T1800Z-211106T1200Z/ /O.NEW.KAPX.SC.Y.0103.211105T1500Z-211107T0000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Manistee to Point Betsie MI- 410 AM EDT Fri Nov 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT SATURDAY... * WHAT...Highest gusts up to 30 kt from the southwest and highest waves around 9 feet expected. * WHERE...Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI and Manistee to Point Betsie MI. * WHEN...From 11 AM this morning to 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-051615- /O.UPG.KAPX.GL.A.0016.211105T1800Z-211106T1200Z/ /O.NEW.KAPX.SC.Y.0103.211105T1500Z-211107T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 410 AM EDT Fri Nov 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT SATURDAY... * WHAT...Highest gusts up to 30 kt from the southwest and highest waves around 4 feet expected. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island. * WHEN...From 11 AM this morning to 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ346>349-051615- /O.NEW.KAPX.SC.Y.0103.211105T1500Z-211107T0000Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 410 AM EDT Fri Nov 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT SATURDAY... * WHAT...Highest gusts up to 30 kt from the southwest and highest waves around 5 feet expected. * WHERE...St Ignace to False Detour Channel, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...From 11 AM this morning to 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-051615- /O.NEW.KAPX.SC.Y.0103.211105T1300Z-211106T1800Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 410 AM EDT Fri Nov 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 2 PM EDT SATURDAY... * WHAT...Highest gusts up to 30 kt from the southwest and highest waves around 5 feet expected. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...From 9 AM this morning to 2 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Nov 3, 11:34 PM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Nov 3, 11:34 PM EDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 1134 PM EDT Wed Nov 3 2021 .UPDATE... Issued at 908 PM EDT Wed Nov 3 2021 ...More Lake Effect Snow Showers... High Impact Weather Potential...Localized decent snow accumulations possible near the Lake Michigan shorelines. Current APX and surrounding radars along with surface observations indicate that best lake effect activity is near the northern Lake Michigan shoreline with just isolated returns elsewhere. Most lake effect snow parameters remain favorable tonight...lake/850 mb delta ts in the mid teens, 850-700 mb rh 80 to 90 percent, cyclonic curvature and a short wave moving through the flow. A big hindrance to all this will be the lack of flow with general westerly 1000-850 mb winds only shown to be between an anemic 5 to 7 knots. This setup will likely make it hard for activity to get very far inland. That still leads to the shorelines of Leelanau, Charlevoix and Antrim counties potentially seeing localized decent snow accumulations of between 2 and 4 inches (possibly isolated higher amounts?). Will continue to monitor the evolution of LES but so far headlines will not be issued. Meanwhile, only isolated to scattered snow showers are expected inland. Lows in the mid 20s to around 30. Winds will generally be light and variable. && .NEAR TERM...(Through Tonight) Issued at 337 PM EDT Wed Nov 3 2021 ...More lake effect rain/snow tonight... High Impact Weather Potential: Localized snow accumulations of several inches possible west of I-75 tonight. Surface high drifting eastward through the Ohio Valley tonight with persistent west/northwest flow continuing across northern Michigan. Upstream shortwave over southern Canada will drift slowly southward across the northern lakes overnight. A challenging forecast tonight given weak wind fields and the approaching aforementioned shortwave energy. The shortwave is a slow mover and lacks robust forcing but it will help to bring about some weak surface development along the lake aggregate surface trough across northern Lake Huron. Inversion heights of 5-6K will bump up briefly to 8-10k for a time tonight with the wave (based on bufr soundings). Cellular and rather spread out lake effect rain/snow showers this afternoon will continue tonight, becoming more concentrated toward Lake Michigan given the lighter wind fields. Models hint at a quasi-persistent low level convergence area setting up across parts of Northern Leelanau/Antrim/Charlevoix counties later tonight and this is where some of the better snow accumulations may occur. Will place the highest POPS/QPF closer to the coast, diminishing values inland due to the weakish wind fields. Highest amounts in the 3-4" range, much lesser further east. No planned headlines tonight (at this time) as snow amounts will be marginal and relatively localized. Certainly something to watch, as an advisory is not out of the question for these areas. && .SHORT TERM...(Thursday through Saturday) Issued at 337 PM EDT Wed Nov 3 2021 ...Additional lake effect snow Thursday morning, then drier and trending warmer late week... High Impact Weather Potential...Some additional minor accumulations possible Pattern/Synopsis...Late week will bring rising heights over the Great Lakes as the current troughing over the region shifts east through New England and finally our into the Atlantic. Meanwhile ridging shifts east through the Rockies, then over the Great Lakes by Friday (weakening as it does so) with a shortwave hot on its heels for Saturday. This brings a quiet/dry stretch for Thursday into Friday, with perhaps some rain showers heading into the first half of the weekend. Forecast/Details...Thursday morning should still have some lake effect snow falling on generally westerly winds. We'll still have overlake instability and residual low level moisture, but inversion heights will quickly be lowering through the morning along with low levels continuing to dry out. Believe additional morning accumulations will remain between an inch or two in the typical westerly flow belts before tapering off mid day. Winds remain fairly light during the morning with the 1028mb high sliding through the Ohio Valley. They gain a slightly more southwesterly component through the afternoon, pushing any lingering light showers slightly north toward the tip of the mitt. As we continue through the afternoon clouds start breaking up and winds consolidate even better out of the southwest. Overnight into Friday the gradient tightens up between the Ohio Valley high and an incoming system moving through southern Saskatchewan. These gusty southwest winds will funnel in warmer and drier air, so that by Friday we'll bounce up to a couple degrees on either side of 50. On Saturday rain chances move back into the picture as the weakening low pressure system trekking into southwest Ontario drags a weakening warm front across the upper Great Lakes. Afternoon high temperatures increase even further into the low to mid 50s. .LONG TERM...(Saturday night through Wednesday) Issued at 337 PM EDT Wed Nov 3 2021 High Impact Weather Potential...Minimal Pattern Synopsis/Forecast...Heading into the latter half of the weekend ridging starts to nudge into the upper Great Lakes...and the jet briefly pushes back to our north. 850mb temperatures increase to near 10C on Sunday (or at least into the mid-single digits if taking into account ensemble guidance) this will help high temperatures rise even more, into the upper 50s, with some areas even pushing 60 degrees! Heading through early next weak a wavy jet meanders near the northern tier of the CONUS. Another front looks to move through on Monday, bringing more rain chances, followed by additional precip chances midweek and beyond as a deepening system moves toward the upper Great Lakes from the central Plains. Guidance varies considerably on upper level features and subsequent surface reflections so will have to see how this evolves. Otherwise temperatures look to be above normal with highs in the 50's. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1124 PM EDT Wed Nov 3 2021 Lake effect snow showers will continue to impact the taf sites at times through Thursday morning. Cigs/vsbys will be mainly VFR but could briefly lower to MVFR or even IFR in snow showers (or even fog at APN). Activity is then expected to end Thursday afternoon. No lake effect is expected going into Thursday night or the following several days as much milder air moves into the region. Winds will be light and variable tonight and between 5 and 10 knots out of the southwest Thursday. && .MARINE... Issued at 337 PM EDT Wed Nov 3 2021 Relatively light nw to w winds through tonight, as high pressure in IA gradually shifts into the southern Great Lakes and northern OH Valley. A sw breeze on Thursday will get a little stronger, with winds/waves approaching advisory levels, especially on Lake MI. Marine headlines are likely heading into the weekend with a tightening pressure gradient and strong sw flow. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...AS NEAR TERM...JK SHORT TERM...STJ LONG TERM...STJ AVIATION...AS MARINE...JK
Hazardous weather outlook, Nov 3, 3:47 PM EDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 347 PM EDT Wed Nov 3 2021 MIZ016>018-020>036-041-042-086>088-095>099-042000- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 347 PM EDT Wed Nov 3 2021 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. Minor snow accumulations will be possible across the outlook area tonight, most concentrated closer to Lake Michigan in northwest lower Michigan. Some roads may become icy as temperatures fall below freezing. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-042000- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 347 PM EDT Wed Nov 3 2021 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. JK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.